# SDR CA151125003

- Difficulty date: August 15, 2014
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cndair CL2156B11215
- Aircraft time: 386 hours
- System (JASC): 2700 · Flight Control System
- Part: Lever
- Part number: 215T939106
- Condition: Unsecure
- Location: Pedestal
- Stage of operation: CL
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT WAS ON AN ACTIVE FIRE AND WAS DISPATCHED IN THE MORNING. DURING THE FIRST SCOOP THE CREW EXPERIENCED STIFF OR BINDING POWER LEVERS WHICH PREVENTED THE AIRCRAFT REACHING MAX POWER. THE CREW HOWEVER WAS ABLE TO FORCE THE LEVERS FORWARD AND TAKE OFF SUCCESSFULLY. IT WAS REPORTED TO OUR MAINTENANCE STAFF UPON RETURN AND THEY DECIDED TO FUNCTION CHECK THE GUST LOCK SYSTEM. THEY MOVED THE GUST LOCK OUT OF THE LOCKED AND STOWED POSITION ABOUT 1-2Ï¿½ BACK AND MOVED THE POWER LEVERS FORWARD. THE LEVERS HIT A STOP JUST FORWARD OF FLIGHT IDLE AND SEEM TO BIND AT THAT LOCATION. WITH MORE FORCE THE LEVERS MOVE AHEAD ALONG WITH THE GUST LOCK AND EVENTUALLY DID LOCK THE GUST LOCK. THE FLIGHT CREW CONFIRMED THAT THIS IS WHAT THEY EXPERIENCED.   WE PERFORMED THE SAME ACTIONS AS STATED ABOVE ON ANOTHER AIRCRAFT AND THE RESULTS WERE THE SAME. WITH THE GUST LOCK REMOVED BUT NOT STOWED POWER LEVERS COULD NOT BE ADVANCED UNLESS THEY WERE FORCED. AT THAT POINT THE GUST LOCKED MOVED FORWARD WITH THE POWER LEVERS AND LOCKED CORRECTLY. IT INTERESTING TO NOTE THAT THE GUST LOCK ACTIVATED LIGHTS WERE OUT SHORTLY AFTER DISENGAGING IT EVEN THOUGH IT WASNÏ¿½T STOWED AND LOCKED. ONE WOULD THINK THAT THE LIGHTS WOULD REMAIN ON UNTIL THE GUST LOCK WAS STOWED AND SECURED.   IT APPEARS THAT THE CREW DID NOT HAVE THE GUST LOCK FULLY LOCKED BEFORE TAKE-OFF THAT DAY. NO FURTHER FAULT COULD BE FOUND. INTERNALLY WE HAVE MADE ALL FLIGHT CREWS AWARE OF THIS SITUATION AND THE CATASTROPHIC RESULTS THAT COULD HAPPEN IF THE GUST LOCKS ARE NOT PROPERLY STOWED. THE ONLY OTHER IMPROVEMENT THAT COULD POSSIBILITY BE MADE, IN MY OPINION IS TO HAVE THE GUST LIGHTS REMAIN ON.
